Skip to main content

Research Repository

Advanced Search

Plane waves: To infinity and beyond!

Marolf, Donald; Ross, Simon F.


Donald Marolf


We describe the asymptotic boundary of the general homogeneous plane wave spacetime, using a construction of the 'points at infinity' from the causal structure of the spacetime as introduced by Geroch, Kronheimer and Penrose. We show that this construction agrees with the conformal boundary obtained by Berenstein and Nastase for the maximally supersymmetric ten-dimensional plane wave. We see in detail how the possibility of going beyond (or around) infinity arises from the structure of light cones. We also discuss the extension of the construction to time-dependent plane wave solutions, focusing on the examples obtained from the Penrose limit of Dp-branes.


Marolf, D., & Ross, S. F. (2002). Plane waves: To infinity and beyond!. Classical and Quantum Gravity, 19, 6289-6302.

Journal Article Type Article
Online Publication Date Dec 21, 2002
Publication Date Dec 21, 2002
Deposit Date Feb 29, 2008
Journal Classical and Quantum Gravity
Print ISSN 0264-9381
Electronic ISSN 1361-6382
Publisher IOP Publishing
Peer Reviewed Peer Reviewed
Volume 19
Pages 6289-6302
Publisher URL